A 50-year-old female asked:
If you take depakote can it help constipation?
1 doctor answer • 2 doctors weighed in
Pharmacy 18 years experience
No: Constipation as actually a side effect reported in 1-5 % of patients on oral depakote. The incidence of diarrhea (0.9%) is only seen with the intravenous use of depakote( valproate sodium), and is not the best option for managing constipation. Try increasing water, friuts veggies in take and gradually introduce fiber in diet. If otc remedies are not helpful then see your doctor for evaluation/care.
Created for people with ongoing healthcare needs but benefits everyone.
5.4k viewsReviewed >2 years ago
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.